Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 137, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 22, 2020, 3:02 PM CDT for Monroe County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2020, 3:02 PM CDT (20:02 UTC)
- Expired
- May 22, 2020, 3:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Monroe County, AL
The radar
The Maxwell AFB radar (KMXX), 152 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
173
WUUS54 KMOB 222002
SVRMOB
ALC099-222045-
/O.NEW.KMOB.SV.W.0137.200522T2002Z-200522T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
302 PM CDT Fri May 22 2020
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northeastern Monroe County in south central Alabama...
* Until 345 PM CDT.
* At 302 PM CDT, a severe thunderstorm was located 4 miles southeast
of Beatrice, or 15 miles northeast of Monroeville, moving northeast
at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Monroe County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3174 8695 3171 8701 3172 8705 3171 8706
3168 8706 3167 8708 3165 8709 3164 8713
3161 8714 3168 8723 3183 8713 3183 8710
TIME...MOT...LOC 2002Z 225DEG 6KT 3169 8714
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:28 PM CDT, 34 minutes earlier.
Area forecast discussion, May 22, 2:28 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Mobile AL 228 PM CDT Fri May 22 2020 .NEAR TERM /Now Through Saturday/...Ridging, both surface and aloft continues to nose into the area from the east tonight and Saturday. Deeper moisture is gradually returning to the region in the predominately south to southeast flow, especially over out western counties (ie- interior southeast Mississippi). With this increasing moisture, with daytime heating we have some scattered showers and thunderstorms across the region this afternoon which will continue into the early evening hours before dissipating. Our daily wet microburst checklist came up with a Moderate Risk, so a few of the storms could produce some strong gusty winds, but the overall severe threat is low (although a few storms may may produce a few brief severe wind gusts). By mid evening, most of the convection will have ended and look for generally rain free conditions tonight (with perhaps a few coastal showers late). Expect another round of scattered showers and thunderstorms again tomorrow as the same pattern continues. Lows tonight will range from the mid and upper 60s over interior locations to the lower 70s at the coast. Highs on Saturday will continue to be summer like, with most interior locations climbing into the lower 90s with mid and upper 80s closer to the coast and some low to mid 80s along the immediate beaches. /12 && .AVIATION... 22/18Z issuance...VFR conditions for the remainder of the day and into the evening hours. Isolated to scattered showers and thunderstorms this afternoon and early evening will bring localized MVFR conditions in and near convection, but generally brief in nature at any one spot. Overnight more widespread MVFR conditions could occur with patchy, light fog and some lower ceilings, but most areas remaining VFR. Light southerly winds today, becoming light and variable overnight, before becoming more predominately light south again on Saturday morning. Some isolated convection again possible early on Saturday morning, especially down near the coast. /12 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, May 22, 5:51 AM CDT, 9 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 551 AM CDT Fri May 22 2020 ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-231100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 551 AM CDT Fri May 22 2020 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Thunderstorms are expected to develop later this morning though the afternoon. A few may contain gusty winds and locally heavy rains. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ265-266-FLZ202-204-206-231100- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 551 AM CDT Fri May 22 2020 This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A MODERATE risk of rip currents is expected along the beaches of Alabama and northwest Florida panhandle this weekend through Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-231100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 551 AM CDT Fri May 22 2020 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, May 22, 10:23 AM CDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
1023 AM CDT Fri May 22 2020
ALZ052-053-221615-
Clarke AL-Washington AL-
1023 AM CDT Fri May 22 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
WASHINGTON AND SOUTHWESTERN CLARKE COUNTIES UNTIL 1115 AM CDT...
At 1022 AM CDT, the strong thunderstorm was located 4 miles southwest
of McIntosh, or 11 miles northeast of Citronelle, moving northeast at
25 mph.
Winds up to 35 to 45 mph will be possible with this storm.
Locations impacted include...
Jackson, Saint Stephens, Wagarville, Leroy, Calvert and McIntosh.
LAT...LON 3147 8777 3117 8799 3114 8802 3114 8812
3118 8822 3159 8805
TIME...MOT...LOC 1522Z 205DEG 21KT 3122 8809Special weather statement, May 22, 1:38 PM CDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Mobile AL 138 PM CDT Fri May 22 2020 ALZ054-055-221930- Wilcox AL-Monroe AL- 138 PM CDT Fri May 22 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL MONROE AND SOUTHEASTERN WILCOX COUNTIES UNTIL 230 PM CDT... At 137 PM CDT, the strong thunderstorm was located 5 miles northwest of Peterman, or 7 miles north of Monroeville, moving northeast at 15 mph. Winds up to 35 to 35 mph will be possible with this storm. A few other strong storms were noted over eastern Wilcox county, also moving northeast at 15 mph. Locations impacted include... Peterman, Beatrice, Vredenburgh and Pine Apple. LAT...LON 3154 8729 3164 8745 3206 8722 3191 8691 TIME...MOT...LOC 1837Z 209DEG 15KT 3164 8734
Special weather statement, May 22, 2:06 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
206 PM CDT Fri May 22 2020
MSZ067-222000-
Wayne MS-
206 PM CDT Fri May 22 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WAYNE
COUNTY UNTIL 300 PM CDT...
At 205 PM CDT, the strong thunderstorm was located 4 miles northeast
of Ovett, or 12 miles north of Richton, moving northeast at 25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Waynesboro and Clara.
LAT...LON 3182 8894 3185 8865 3189 8848 3163 8846
3143 8889 3143 8894
TIME...MOT...LOC 1905Z 228DEG 20KT 3153 8897Special weather statement, May 22, 2:17 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
217 PM CDT Fri May 22 2020
ALZ052-053-222000-
Clarke AL-Washington AL-
217 PM CDT Fri May 22 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN WASHINGTON AND NORTHWESTERN CLARKE COUNTIES UNTIL 300 PM
CDT...
At 217 PM CDT, the strong thunderstorm was located over Saint
Stephens, or 9 miles west of Jackson, moving northeast at 25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Chatom, Saint Stephens, Wagarville, Leroy and Coffeeville.
LAT...LON 3184 8772 3137 8802 3145 8829 3170 8815
3170 8809 3174 8809 3176 8811 3195 8801
TIME...MOT...LOC 1917Z 203DEG 23KT 3154 8805Special weather statement, May 22, 2:32 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Mobile AL 232 PM CDT Fri May 22 2020 ALZ057-222015- Butler AL- 232 PM CDT Fri May 22 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN BUTLER COUNTY UNTIL 315 PM CDT... At 232 PM CDT, the strong thunderstorm was located 10 miles west of Greenville, moving north at 20 mph. Wind gusts of 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Butler County. LAT...LON 3170 8676 3174 8691 3196 8691 3196 8650 TIME...MOT...LOC 1932Z 201DEG 19KT 3179 8679
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:23 AM CDT | Special Weather Statement | MOB | Washington | 52 min |
| May 22, 1:38 PM CDT | Special Weather Statement | MOB | Wilcox | 52 min |
| May 22, 1:55 PM CDT | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 65 min |
| May 22, 2:17 PM CDT | Special Weather Statement | MOB | Clarke | 43 min |
| May 22, 2:32 PM CDT | Special Weather Statement | MOB | Butler | 43 min |
| May 22, 2:44 PM CDT | Severe Thunderstorm Warning | MOB | Butler | 46 min |
| May 22, 2:58 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 62 min |
| May 22, 3:15 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 29 min |
| May 22, 3:33 PM CDT | Special Weather Statement | MOB | Crenshaw | 57 min |
| May 22, 3:42 PM CDT | Special Weather Statement | MOB | Choctaw | 63 min |
| May 22, 3:45 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 60 min |
| May 22, 3:59 PM CDT | Special Weather Statement | MOB | Conecuh | 61 min |
| May 22, 4:10 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 65 min |
| May 22, 4:18 PM CDT | Special Weather Statement | MOB | Crenshaw | 57 min |
| May 22, 5:10 PM CDT | Special Weather Statement | MOB | Crenshaw | 50 min |
| May 22, 5:17 PM CDT | Special Weather Statement | MOB | Wilcox | 43 min |
| May 22, 5:24 PM CDT | Special Weather Statement | MOB | Conecuh | 36 min |
| May 22, 6:07 PM CDT | Special Weather Statement | MOB | Wilcox | 53 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.